Chest Pain 1 - 2 Hours After Taking Xarelto

Updated
Hiratio Says:

I have recently been put onto Xarelto for blood clots in both lungs, I'm into my 5th week of taking this drug, day one it bought on the chest pain, I did get other side effects but most have subsided now with the exception of the chest pain. Doctors tell me it is not connected. I did a little experiment as the medication can be taken morning or night, I swapped the morning 1 X 20 mg to the evening, chest pain has stopped during the day but now comes on in the evening 1 - 2 hours after taking the Xarelto. I do suffer from coronary artery spasms otherwise known as prinzmetal angina but never get that everyday. It is listed in the consumer product sheet as a major side effect yet doctors are saying "It's not". Anyone else experienced chest pain after taking Xarelto?

4 Replies

Earliest Newest Votes
1
Joanna Says:

I went through the same thing with Tegretol. The doctors said chest pain was unrelated. I stopped it. Chest pains stopped. I restarted and chest pains restarted. I have mitral valve prolapse, so I thought perhaps that was why. For me, it wasn't listed as a side effect, though.

I don't know why doctors act so ignorantly sometimes. It's really aggravating! In fact, I have very little trust in most of them.

Was this helpful? 1
2
Your Medical Traveling Gal Says:

Most likely the Doctors know it's a side effect but don't feel that it's a concern, just bothersome to you so they're probably playing it off as nothing. You can always just go and get a 2nd opinion or change to one of the other medications for your condition. It's your body and your discomfort so press the issue. I wouldn't call them ignorant, they just don't want to pay any attention to it since they obviously feel the good outweighs your discomfort with this medication. There are some ill trained doctors out there but I don't think this is the case.

Was this helpful? 0
3
hiratio Says:

Hi,

It's all sorted now, it indeed was a side effect of the Xarelto, My GP has changed me over to Pradaxa and Voila no more chest pain; it was explained to me that it was either setting off my angina or was actually the Xarelto side effect. I had called the manufacturers Bayer and they even said it was a side effect although very uncommon in what they called "their study " group for where I live.

So the cardiologist consultant that I spoke to is indeed ignorant to the fact that people do suffer this side effect and professionally had had no regard for my well being whilst on the Xarelto, I understand that doctors don't know all the side effects of drugs they prescribe, they only know of the ones that are "common". A simple phone call to the in house pharmacy from this consultant could of cleared this all up instead of him acting like a "Mr Know All". We are the guinea pigs so the company relies on us for any other side effects that can / could be put down to Xarelto to be reported to them by doctors.

I remember I was put on Fenofibrate some years ago and I was sensitive to that drug, My GP told me to get straight off them and go see my cardiologist, as he wasn't prepared to prescribe anything else due to my condition. He also ordered blood work and it came back positive for an MI. Luckily I had an excellent cardiologist back then and he had to report that side effect to some person unknown to me. All I know was what he told me and that was that he had to report that I had an MI whilst being on Fenofibrate. They have to do that with unusual presentations that they suspect that a newly prescribed medication to their patients may be the cause of that unusual presentation.

Was this helpful? 1
4
VerFree Says:

Hello, Hiratio! I am very sorry about what you went through, but so glad you got it all sorted.

The chest pain that is most commonly associated with Xarelto is an effect of developing anemia, and unfortunately, if you aren't showing signs of anemia many doctors don't look any deeper into it.

In all honesty, most doctors only know the basic, and most dangerous side effect concerns of medications, they do not study them as intensely as a pharmacist, or researcher, so they may not even be aware of what all issues a medication could be causing. Thus, you have to be your own best advocate, so kudos to you for taking to your GP about it to find a solution.

Pradaxa's typical side effects may include nausea, increased risk of bleeding, headache, easy bruising, increased risk of bleeding, and dizziness, according to FDA reports.

Ref: Medline Plus Pradaxa

Is there anything I can help with?

Was this helpful? 0

More Discussions:

Breathlessness after taking Xarelto for two months

I switched from Warfarin to Xarelto two months ago as I was suffering severe hair loss. All was well until very recently...

4 REPLIES
Without xarelto for 26 days after taking it for 6 months

The pharmacy did not fill my prescription because they needed insurance approval. After calling everyday and hearing the...

6 REPLIES
taking Xarelto and left arm pain

Hello all..Sept 29,2014 I was put in the hospital for having 2 massive clots in my lungs. I was put on the small dose of...

6 REPLIES
how many hours after taking a percocet can i take suboxone

take 2 mg suboxone daily. Ran out of suboxone so took 3 5 mg percocet about 15 hours ago. Am i ok to re- induce my subox...

1 REPLY
Taking a Subutex dose hours after Vicodin

I have Vicodin in my system. I've been taking it for years (about 80 mg a day). If I took Vicodin this morning and I...

1 REPLY
Spotting 10 hours after taking nordette

I took 4 orange pills of nordette as ecp and the next dose 4 hours late because i fell asleep. i vomited 2 hours after t...

1 REPLY
Taking chlorthalidone 10 hours after bystolic

I took bystolic 10 hours ago, but am having chest discomfort and my blood pressure numbers are going up. Can I take a ch...

1 REPLY
Vomitted 1.5 hours after taking the 4th blue pill

Hi. Could anyone let me know if I did the right thing? Thanks in advance. I just started taking Lo Loestrin Fe starting ...

3 REPLIES
Feeling funny hours after taking Modafinil

I recently started Modafinil 200mg 1x day. I've been taking it in the morning to treat my exhaustion from idiopathic...

1 REPLY
Leg pain and weight gain after 7 months on Xarelto

I still have leg pain every now and then with xarelto. I have also gain 13 lbs within 5 month period while exercising. H...

6 REPLIES